MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10021030
Medical Device Problem Codes Kinked (1339); Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported damage of the coil being stretched, detached, and protruding through the introducer sheath was found.Located 20.0 centimeters off the distal tip of the green introducer, the proximal end of the coil and the distal section of the device positioning unit (dpu) were found protruding through the introducer sheath.There is no mechanical sheath at the protrusion site.The proximal section of the detached coil was stretched.The coil has severe compression and buckling damage at the protrusion site.The coil was mechanically detached.The remainder of the coil is undamaged.No manufacturing defects were found.The circumstances of how and when all the unreported damage of the coils stretching and buckling damage, the unreported detachment, and the unreported protrusion of the coil and the dpu though the sheath cannot be determined as it was reported that, ¿.When the device was removed from the patient there were no damages on any part of the device.¿ conclusion: the complaint of the coils resistance inside the unidentified and non-returned microcatheter is not confirmed.While the root cause of the coils resistance inside the microcatheter cannot be determined, the evidence highly suggests that the most likely contributing factor to the coils resistance inside the microcatheter appears to be due to distal interference of an unknown source and location.This distal interference may have caused the coil to compress and buckle causing the coil to stretch through the skive and for the dpu to also protrude through the introducer sheath which may have caused the unintended mechanical coil detachment.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.Dhr: a review of the manufacturing documentation associated with this lot (c37635) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Although the circumstances of the damages couldn¿t be conclusively determined the cause of the issues appears to be related to distal interference.Additionally, review of the manufacturing documentation revealed no issues that can be related to the complaint.Therefore no additional corrective action will be taken at this time.
 
Event or Problem Description
The contact from the facility reported that during the coil embolization, resistance was felt when advancing the deltapaq coil (cdf10021030/c37635) through the mid shaft of the microcatheter (details unknown.) the user withdrew the coil and used a new coil with the same catalog number to complete the procedure.There was no report of patient injury.There was no significant delay to the procedure due to the issue.The device did not kink or bend at any time prior to the resistance/friction.The concomitant devices used with the product did not kink or bend at any time.When the device was removed from the patient there were no damages on any part of the device.An adequate continuous flush was maintained through the catheter.Returned product analysis revealed that the coil stretched and buckled.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6029094
Report Number2954740-2016-00240
Device Sequence Number1135933
Product Code HCG
UDI-Device Identifier00878528007111
UDI-Public(01)00878528007111(17)200731(10)C37635
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCDF10021030
Device Lot NumberC37635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2016
Initial Report FDA Received Date10/13/2016
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1